Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2020, 5:54 PM CDT for Jones County, Shackelford County, Texas. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2020, 5:54 PM CDT (22:54 UTC)
- Expired
- Apr 11, 2020, 7:00 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Jones County, TX, Shackelford County, TX
The radar
The Dyess AFB radar (KDYX), 59 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 6:07 PM CDT | HAIL 1.75 | Anson, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:02 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1161 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted.
856
WUUS54 KSJT 112254
SVRSJT
TXC253-417-120000-
/O.NEW.KSJT.SV.W.0039.200411T2254Z-200412T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
554 PM CDT Sat Apr 11 2020
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Central Jones County in west central Texas...
West central Shackelford County in west central Texas...
* Until 700 PM CDT.
* At 554 PM CDT, a severe thunderstorm was located near Neinda, or 8
miles west of Anson, moving east at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Anson around 610 PM CDT.
Avoca around 635 PM CDT.
Nugent around 640 PM CDT.
Lueders around 645 PM CDT.
Other locations impacted by this severe thunderstorm include Funston,
The Intersection Of Us-
180 And Ranch Road 126, Big Country Baptist Assembly, Truby and The
Intersection Of Us-180 And Farm Road 600.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3266 9954 3263 10009 3278 10015 3279 10014
3290 9959
TIME...MOT...LOC 2254Z 257DEG 24KT 3274 10003
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
391
WWUS54 KSJT 112308
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
608 PM CDT Sat Apr 11 2020
TXC253-417-120000-
/O.CON.KSJT.SV.W.0039.000000T0000Z-200412T0000Z/
Jones TX-Shackelford TX-
608 PM CDT Sat Apr 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL JONES AND WEST CENTRAL SHACKELFORD COUNTIES...
At 607 PM CDT, a severe thunderstorm was located over Anson, moving
east at 30 mph. At 605 PM, golf ball size hail was reported in Anson.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe storm will be near...
Avoca and Nugent around 625 PM CDT.
Lueders around 635 PM CDT.
Other locations impacted by this severe thunderstorm include Funston,
Big Country Baptist Assembly, Truby and The Intersection Of Us-
180 And Farm Road 600.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3266 9954 3264 10005 3280 10006 3290 9959
TIME...MOT...LOC 2307Z 258DEG 28KT 3276 9988
HAIL...1.75IN
WIND...60MPH
$$313 WWUS54 KSJT 112335 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 635 PM CDT Sat Apr 11 2020 TXC253-417-120000- /O.CON.KSJT.SV.W.0039.000000T0000Z-200412T0000Z/ Jones TX-Shackelford TX- 635 PM CDT Sat Apr 11 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR NORTHEASTERN JONES AND WEST CENTRAL SHACKELFORD COUNTIES... At 635 PM CDT, a severe thunderstorm was located near Lueders, or 12 miles east of Anson, moving east at 25 mph. HAZARD...Quarter size hail. SOURCE...Trained weather spotters. IMPACT...Damage to vehicles is expected. This severe storm will be near... Lueders around 640 PM CDT. Other locations impacted by this severe thunderstorm include Big Country Baptist Assembly and The Intersection Of Us- 180 And Farm Road 600. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Tornado Watch remains in effect until 1000 PM CDT for west central Texas. For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3266 9954 3266 9976 3286 9979 3290 9959 TIME...MOT...LOC 2335Z 263DEG 23KT 3277 9967 HAIL...1.00IN WIND...<50MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:28 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 11, 3:28 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 328 PM CDT Sat Apr 11 2020 .SHORT TERM... (Tonight) ...Severe Thunderstorms... Look for thunderstorms this afternoon and tonight, as another upper disturbance moves over the region. The Storm Prediction Center has all of West Central Texas in an Enhanced Risk Area, through sunrise Sunday morning. The main hazards are tornadoes, very large hail, damaging winds, and deadly lightning. (Sunday) ...Breezy and Another Cold Front... As another cold front, this one unusually strong for mid April, moves closer to West Central Texas, gusty winds, from the west, will develop Sunday. Then, the cold front may begin to move into the Big Country, by mid afternoon. Although this front will be a dry front, it will bring gusty winds from the north, along with uncharacteristically cold temperatures, for mid April. .LONG TERM... (Sunday night through Saturday) ...Much Cooler Temperatures then a Warmup... Much cooler temperatures will dominate through mid week, before a warming trend begins. Overnight lows Monday night, likely in the mid to upper 30s, will be unusually cold, for mid April. Plus, the wind chill Monday night, may be in the mid to upper 20s. Cooler than usual temperatures will continue until Wednesday; then, a warming trend will push temperatures back above usual mid April temperatures for Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 77 35 54 / 60 0 0 0 San Angelo 55 80 38 61 / 50 0 0 0 Junction 57 79 40 63 / 80 0 0 0 Brownwood 58 77 36 57 / 80 5 0 0 Sweetwater 54 77 35 54 / 50 0 0 0 Ozona 54 80 40 64 / 50 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 11, 2:48 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Sat Apr 11 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Expect severe thunderstorms. Hazards include tornadoes, very large hail, damaging winds, and ever-present deadly lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... We will likely need spotters this afternoon and evening. Please relay any information about observed weather to the NWS, while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 11, 4:12 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 W RULE 33.19N 99.96W
04/11/2020 E1.75 INCH HASKELL TX TRAINED SPOTTER
&&Local storm report, Apr 11, 4:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 1 ENE RULE 33.19N 99.88W
04/11/2020 E1.50 INCH HASKELL TX TRAINED SPOTTER
&&Special weather statement, Apr 11, 5:04 PM CDT, 50 minutes before
Special Weather Statement National Weather Service San Angelo TX 504 PM CDT Sat Apr 11 2020 TXZ071-072-112245- Irion TX-Tom Green TX- 504 PM CDT Sat Apr 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST TOM GREEN AND NORTHEASTERN IRION COUNTIES UNTIL 545 PM CDT... At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near Arden, or 11 miles north of Mertzon, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Arden around 510 PM CDT. Carlsbad around 530 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3135 10092 3147 10097 3169 10070 3146 10053 TIME...MOT...LOC 2203Z 246DEG 31KT 3143 10085 SK
Special weather statement, Apr 11, 5:36 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
536 PM CDT Sat Apr 11 2020
TXZ098-099-112315-
Haskell TX-Throckmorton TX-
536 PM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL AND
NORTHWESTERN THROCKMORTON COUNTIES UNTIL 615 PM CDT...
At 535 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weinert, or 8 miles northeast of Haskell, moving east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This strong thunderstorm will be near...
Irby around 550 PM CDT.
Millers Creek Reservoir around 610 PM CDT.
Other locations impacted by this storm include Us-
183 Near The Throckmorton-Baylor County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 1000 PM CDT for west central
Texas.
LAT...LON 3320 9910 3315 9972 3333 9977 3340 9944
3340 9914
TIME...MOT...LOC 2235Z 257DEG 24KT 3327 9966The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:19 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 41 min |
| Apr 10, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 65 min |
| Apr 10, 9:56 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 44 min |
| Apr 10, 10:43 PM CDT | Special Weather Statement | SJT | Schleicher | 47 min |
| Apr 11, 9:52 AM CDT | Special Weather Statement | SJT | Throckmorton | 38 min |
| Apr 11, 10:00 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 35 min |
| Apr 11, 3:30 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 60 min |
| Apr 11, 4:07 PM CDT | Tornado Warning | SJT | Haskell | 38 min |
| Apr 11, 4:32 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 58 min |
| Apr 11, 4:38 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 52 min |
| Apr 11, 5:04 PM CDT | Special Weather Statement | SJT | Tom Green | 41 min |
| Apr 11, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 54 min |
| Apr 11, 5:32 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 43 min |
| Apr 11, 5:36 PM CDT | Special Weather Statement | SJT | Throckmorton | 39 min |
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 39 min |
| Apr 11, 6:18 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 57 min |
| Apr 11, 6:29 PM CDT | Tornado Warning | SJT | Shackelford | 31 min |
| Apr 11, 6:45 PM CDT | Areal Flood Advisory | SJT | Tom Green | 60 min |
| Apr 11, 6:49 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 56 min |
| Apr 11, 6:53 PM CDT | Special Weather Statement | SJT | Tom Green | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.